RTU Research Information System
Latviešu English

Publikācija: Comparison of Simulation Tools for Bacteria Regrowth Modeling in Water Distribution Systems

Publication Type Scientific article indexed in ERIH database, in INT1 or INT2 category journals
Funding for basic activity Unknown
Defending: ,
Publication language English (en)
Title in original language Comparison of Simulation Tools for Bacteria Regrowth Modeling in Water Distribution Systems
Field of research 2. Engineering and technology
Sub-field of research 2.1. Construction and transportation engineering
Authors Sergejs Nazarovs
Jānis Rubulis
Tālis Juhna
Keywords bacteria regrowth, epanet, contamination, water distribution network, water quality
Abstract Bacteria regrowth in water distribution networks is an issue that has been addressed by many authors. Significant efforts were made to develop a com- prehensive model for simulating growth of bacteria in drinking water distribution networks. Although bacteria development is affected by many factors and it is vir- tually impossible to take them all into account, there were attempts to determine the most significant factors influencing bacteria growth. A mathematical model de- scribing growth of bacteria in water distribution pipes is proposed in [8]. In the present paper the model is incorporated into Epanet-MSX software. The Epanet- MSX model is tested and the results obtained are compared with an experimentally validated model results and the results obtained in [8] by alternating split-operator technique. Straight pipe and a simple network are used as a platform for testing the model for various conditions and parameters. Epanet-MSX does not take dispersion into account, so the dispersion term is excluded. The results obtained with the vali- dated model and the results of [8] agree well with the results of Epanet-MSX model for a certain range of parameters.
Reference Nazarovs, S., Rubulis, J., Juhna, T. Comparison of Simulation Tools for Bacteria Regrowth Modeling in Water Distribution Systems. Special Issue of Journal Mathematical Modelling and Analysis, 2009, Vol.15, No.1, pp.1-7. ISSN 1392-6292.
ID 5901